Beyond Natural Sciences
Applied Mathematics and Nonlinear Sciences

Article details
Buy now
Available online: October 08, 2016

A survey on fractal dimension for fractal structures

Manuel Fernández-Martínez
Volume 1 - Issue 2.     Year 2016.     Pages 437–472.

DOI: 10.21042/AMNS.2016.2.00037


Along the years, the foundations of Fractal Geometry have received contributions starting from mathematicians like Cantor, Peano, Hilbert, Hausdorff, Carathéodory, Sierpiński, and Besicovitch, to quote some of them. They were some of the pioneers exploring objects having self-similar patterns or showing anomalous properties with respect to standard analytic attributes. Among the new tools developed to deal with this kind of objects, fractal dimension has become one of the most applied since it constitutes a single quantity which throws useful information concerning fractal patterns on sets. Several years later, fractal structures were introduced from Asymmetric Topology to characterize self-similar symbolic spaces. Our aim in this survey is to collect several results involving distinct definitions of fractal dimension we proved jointly with Prof. M.A. Sánchez-Granero in the context of fractal structures.

   View all volumes & issues

Journal details

Applied Mathematics, Nonlinear Sciences


This journal is indexed by:

This journal works looking for quality under the standards of:

© UP4, Institute of Sciences, S.L.

CIF: B-30894240
C/ Isla de la Bahía, no8, BQ 3, 4, VVDA 70,
FINCA 06813, 30868 Isla Plana (Cartagena)
(+34) 968 152055/ (+34) 600397005


Society registered at the Region of Murcia Mercantil Register issue 3111, paper 84, inscription 1 with sheet MU-88065